Alert archive / Kentucky / Tornado Warnings in 2000

Tornado Warning 16, NWS Paducah, KY

April 27, 2000Christian County, Todd County, Kentucky

NWS Paducah, KY issued this tornado warning at Apr 27, 2000, 5:14 PM CDT for Christian County, Todd County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 2000, 5:14 PM CDT (22:14 UTC)
Expired
Apr 27, 2000, 6:00 PM CDT
In force
46 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Christian County, KY, Todd County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WFUS53 KPAH 272214
TORPAH
KYC047-219-272300-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT THU APR 27 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN CHRISTIAN COUNTY IN WESTERN KENTUCKY
  TODD COUNTY IN WESTERN KENTUCKY

* UNTIL 600 PM CDT

* AT 512 PM CDT...STORMS SPOTTERS REPORTED A FUNNEL CLOUD NEAR 
HOPKINSVILLE. ANOTHER STORM WAS 4 MILES NORTHEAST OF OAK 
GROVE...MOVING NORTHEAST AT 20 MPH.

* THE FUNNEL CLOUD IS EXPECTED TO BE...
  2 MILES SOUTHEAST OF PEMBROKE AT 520 PM CDT
  4 MILES NORTHWEST OF ELKTON AT 545 PM CDT

A FUNNEL CLOUD HAS BEEN OBSERVED WITH THIS STORM. THIS IS A 
DANGEROUS SITUATION. ABANDON MOBILE HOMES AND VEHICLES. GO TO THE 
BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR

LAT...LON 3672 8752 3660 8737 3690 8693 3707 8714

PS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 27, 2:21 AM CDT, 14 hours 53 minutes earlier.

Area forecast discussion, Apr 27, 2:21 AM CDT, 14 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
221 AM CDT THU APR 27 2000

LATEST IR SATELLITE SHOWS THIN CIRRUS VERY SLOWLY MAKING IT INTO THE
CWA OUT AHEAD OF NEXT SYSTEM.  MID LEVEL DECK IN NORTHEAST AND CENTRAL
MISSOURI DEVELOPING SOUTHWARD...WITH SOME LOW CLOUDS AND LIGHT RAIN
IN CENTRAL IOWA.

FORECAST QUESTION IS POSSIBILITY OF SHOWERS AND THUNDERSTORMS
TODAY.  COMPARISON OF LATEST MODEL RUNS...ETA/NGM BOTH SHOWING
VORT MAX MAKING ITS WAY FROM NW/C MISSOURI AT 18Z THU INTO WEST TN
BY 06Z FRIDAY.  FWC CONSISTENT WITH LAST RUN IN INDICATING 30/40
PERCENT POPS THIS AFT/EVENING...WHICH MATCHES WELL WITH GOING
FORECAST AND POSITION OF VORT MAX. LATEST FWC TRENDING TEMPS A
COUPLE OF DEGREES WARMER FOR TODAY THAN LAST RUN.  YESTERDAYS HIGHS
WERE A COUPLE OF DEGREES COOLER THAN FWC NUMBERS.  AGAIN WILL
PROBABLY STICK WITH GOING FORECAST.

NEXT QUESTION IS PRECIP CHANCE ON FRIDAY.  MODELS INDICATE
INSTABILITY ACROSS THE CWA...BUT NO REAL TRIGGER TO GET THINGS
GOING.  WILL KEEP MOSTLY CLOUDY CONDITIONS...BUT WILL BACK OFF TO 20
PERCENT POPS.

FWC TEMPS FOR TONIGHT WITHIN A COUPLE OF DEGREES OF PREVIOUS
RUN...WITH HIGHS FOR FRIDAY UP SEVERAL DEGREES.  WILL LIKELY
INCREASE FRIDAYS HIGHS A CATEGORY EVERYWHERE.

.PAH...NONE.

RSU

In the hours before

Special weather statement, Apr 27, 1:38 PM CDT, 3 hours 36 minutes before
ILZ081-082-085>087-090-091-KYZ007-010-014-271910-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
138 PM CDT THU APR 27 2000

...STRONG STORMS DEVELOPING ACROSS SOUTHERN ILLINOIS INTO
NORTHWEST KENTUCKY...
...SEVERE THUNDERSTORM WATCH NUMBER 211 IN EFFECT UNTIL 600 PM...

AT 135 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING EAST NEAR
45 MPH...STRETCHING FROM NEAR HERRIN ILLINOIS...SOUTHEAST
TO EDDYVILLE AND GOLCONDA ILLINOIS. THESE STORMS WERE INTENSIFYING
AND MAY PRODUCE LARGE HAIL IN A SHORT PERIOD OF TIME.

AT 128 PM...PEA SIZE HAIL WAS REPORTED WITH STORMS IN FRANKLIN COUNTY
NEAR BENTON.

THESE STORMS WILL LIKELY REACH NEAR A LINE FROM MCLEANSBORO
ILLINOIS...SOUTHEAST TO STURGIS AND EDDYVILLE KENTUCKY AROUND 200 PM.

PERSONS IN SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY SHOULD CONTINUE
TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION...
FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

SMITH
Special weather statement, Apr 27, 1:51 PM CDT, 3 hours 23 minutes before
ILZ088-089-092-093-KYZ004-MOZ111-112-114-271930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CDT THU APR 27 2000

...STRONG STORMS DEVELOPING ACROSS SOUTHEAST MISSOURI AND EXTREME
SOUTHERN ILLINOIS...
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM...

AT 148 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING SOUTHEAST NEAR
45 MPH...STRETCHING FROM ALTO PASS ILLINOIS TO CAPE GIRARDEAU AND
ADVANCE MISSOURI. THESE STORMS CONTINUE TO INTENSIFY AND MAY PRODUCE
LARGE HAIL AND DAMAGING WINDS IN A SHORT PERIOD OF TIME.

PEA SIZE HAIL WAS REPORTED WITH STORMS DURING THE LAST HALF HOUR.

THESE STORMS WILL LIKELY REACH NEAR A LINE NEAR VIENNA ILLINOIS...LA
CENTER KENTUCKY TO EAST PRAIRIE MISSOURI BETWEEN 215 AND 230 PM.

PERSONS IN SOUTHWEST ILLINOIS...WEST KENTUCKY AND SOUTHEAST
MISSOURI SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL
RADIO AND TELEVISION...FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

SMITH
Special weather statement, Apr 27, 2:31 PM CDT, 2 hours 43 minutes before
ILZ090-091-094-KYZ001>003-005>008-272015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT THU APR 27 2000

...STRONG STORMS MOVING ACROSS EXTREME SOUTHERN ILLINOIS AND INTO
WESTERN KENTUCKY...
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM...

AT 230 PM...THE LEADING EDGE OF A  LINE OF STRONG THUNDERSTORMS...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WERE LOCATED
FROM NEAR KARNAK ILLINOIS...TO JUST EAST OF SIKESTON MISSOURI.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING HAIL FROM PEA TO NICKEL
SIZE.

THE LEADING EDGE OF THESE STORMS WILL MOVE NEAR A LINE FROM
ELIZABETHTOWN...ONWARD TO PADUCAH...MAYFIELD AND CLINTON BEsTWEEN 300
AND 315 PM.

PERSONS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO...FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

SMITH
Special weather statement, Apr 27, 3:17 PM CDT, 1 hour 57 minutes before
ILZ090-091-094-KYZ001>013-272105-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT THU APR 27 2000

...STRONG STORMS CONTINUE TO MOVE ACROSS EXTREME SOUTHERN
ILLINOIS AND WESTERN KENTUCKY...
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM...

AT 315 PM...THE LEADING EDGE OF A  LINE OF STRONG THUNDERSTORMS...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WERE LOCATED
FROM NEAR SIMPSON AND METROPOLIS ILLINOIS...SOUTHWEST TO WEST
PADUCAH...AND CLINTON KENTUCKY. THE STORMS WERE MOVING SLIGHTLY
SOUTH OF EAST AT 25 MPH.

NEWLY DEVELOPED THUNDERSTORMS WERE ALSO NOTED FROM HARDIN...TO
MURRAY AND HAZEL AND WILL LIKELY MOVE INTO WESTERN TRIGG COUNTY
KENTUCKY AND ACROSS THE BORDER INTO WEST TENNESSEE BY 400 PM.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING HAIL FROM PEA TO NICKEL
SIZE DURING THE PAST TWO HOURS.

THE LEADING EDGE OF THE LINE OF STORMS WILL MOVE FROM PRINCETON TO
MURRAY KENTUCKY BY 400 PM.

PERSONS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO...FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

SMITH
Special weather statement, Apr 27, 4:07 PM CDT, 1 hour 7 minutes before
ILZ084>094-KYZ001>005-010-014-MOZ076-086-087-110>112-114-272122-

SPECIAL WEATHER STATEMENT...CORRECTED TO ADD WEST KENTUCKY COUNTIES
NATIONAL WEATHER SERVICE PADUCAH KY
407 PM CDT THU APR 27 2000

...SEVERE THUNDERSTORM WATCH NUMBER 211 CANCELED FOR SEVERAL
COUNTIES IN SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND EXTREME
WESTERN KENTUCKY AS OF 400 PM....

AS OF 400 PM...THE THREAT FOR SEVERE WEATHER HAS DIMINISHED MARKEDLY
BEHIND A COLD FRONT AT HAS MOVED THROUGH MOST OF SOUTHERN ILLINOIS...
SOUTHEAST MISSOURI...AND PART OF EXTREME WESTERN KENTUCKY.

THE FOLLOWING COUNTIES HAVE BEEN CANCELED FROM SEVERE THUNDERSTORM
WATCH NUMBER 211.

...IN SOUTHEAST MISSOURI...

PERRY
BOLLINGER
CAPE GIRARDEAU
STODDARD
SCOTT
NEW MADRID
MISSISSIPPI

...IN SOUTHERN ILLINOIS...

JACKSON
WILLIAMSON
SALINE
GALLATIN
UNION
JOHNSON
POPE
HARDIN
ALEXANDER
PULASKI
MASSAC

...IN WESTERN KENTUCKY...

MCCRACKEN
BALLARD
CARLISLE
HICKMAN
FULTON
UNION
CRITTENDEN

A FEW THUNDERSTORMS ARE STILL EXPECTED TO DOT THIS AREA DURING THE
EVENING HOURS...BUT SHOULD REMAIN BELOW SEVERE LIMITS.

SMITH
Special weather statement, Apr 27, 4:12 PM CDT, 1 hour 2 minutes before
KYZ008-009-011>013-016-017-021-022-272200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CDT THU APR 27 2000

AT 405 PM...PADUCAH RADAR SHOWED STRONG STORMS EXTENDING FROM JUST
WEST OF PRINCETON TO JUST WEST OF MURRAY. THE STORMS WERE MOVING
EAST AT 25 MPH.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING PEA TO MARBLE SIZED
HAIL. THIS THREAT WILL CONTINUE AS THEY MOVE EAST THROUGH THE
WESTERN KENTUCKY LAKES AREA AND COMMUNTIES JUST TO THE EAST OF THE
LAKES.

THE STORMS SHOULD REACH A CROFTON TO CADIZ LINE BY OR BEFORE 500 PM.

DH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:43 PM CDTSevere Thunderstorm WarningPAHBallard47 min
Apr 27, 3:27 PM CDTSevere Thunderstorm WarningPAHHickman33 min

Nearby

Tornado Warnings in Kentucky, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.